|hiv meds & abnormal gyn test
May 7, 2004
I've been hiv for about 14yrs and currently on meds. When I do my gyn test, it comes back abnormal. But when I go off medicine which I have done twice since I started taking meds 8yrs ago, my gyn test come back normal. What does hiv meds have to do with abnormal gyn test?
Response from Dr. Lee
I am not sure what you mean by the gyn test. Is it a pap smear? Have you had additional tests? (Such as a colposcopy.)
The meds will not cause an abnormal pap. Do not stop your meds to try to effect your pap smear.
Abnormal paps are usually caused by a skin virus called Human Papilloma Virus. This virus and the inflammation (the response your body makes to try to clear it away) it causes can be treated. If it is not properly treated, it may progress to cervical cancer in women and sometimes cancer of the penis in men.
Talk to your doc about the meaning of and treatment for the abnormal gyn test.
I would like to gain plenty of weight
Blood in Glass
- If My Blood Test Comes Abnormal Should I Get An Hiv Test?
- Do Females Get Tested For Hiv When At The Gyn?
- If You Are On Hiv Meds And Take Hiv Test Will It Show?
- Does The Ob-gyn Do An Hiv Test On All Pregnant Women?
- If I Have Aids Or Hiv What Would Show Up Abnormal In Blood Tests?
- Unprotected Anal Sex Without Ejaculation Should I Get Tested
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.